Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 25, 2003, 5:27 PM CST for McLennan County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 5:27 PM CST (23:27 UTC)
- Expired
- Mar 25, 2003, 6:30 PM CST
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 3:05 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WUUS54 KFWD 252327 SVRFTW TXC309-260030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 527 PM CST TUE MAR 25 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 PM CST * AT 527 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER HEWITT...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEVERLY HILLS AROUND 535 PM CST ROBINSON AROUND 540 PM CST HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3152 9725 3140 9724 3139 9709 3153 9697 $$ 30/SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:26 PM CST, 1 minute earlier.
Area forecast discussion, Mar 25, 5:26 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 526 PM CST TUE MAR 25 2003 .AVIATION DISCUSSION... COLD FRONT HAS ALREADY GONE THROUGH METRO AIRPORTS ATTM...WITH THUNDERSTORMS CONTINUING WELL IN ADVANCE OF THE FRONT...ESPECIALLY SOUTH. TSRA SHOULD END AT KACT PRIOR TO VALID TAF TIME...SO WILL LEAVE THEM OUT. EXPECT MAINLY SOME LOW TO MID LEVEL CLOUDS REST OF NIGHT...BECOMING SKC BY 14Z. NW FLOW TO BECOME MORE NRLY AROUND 14Z AS WELL. 80 .PUBLIC DISCUSSION ISSUED AT 345 PM... FRONTAL BOUNDARY EDGING THROUGH THE METROPLEX. LOOK OUT THE BACK DOOR REVEALED RATHER MEAGER CU...BUT CONVECTION BEGINNING F39-PRX. SVR WATCH BOX UP FOR I-35 CORRIDOR AND POINTS EAST. SVR POTENTIAL REMAINS IN WARM SECTOR WHERE SFC MOISTURE AT A PREMIUM...AND SLOW-MOVING FRONTAL BOUNDARY IDEAL FOR BREAKING LESSER CAP TO EAST. RUC CAPE VALUES NEAR 3000 J/KG IN SE ZONES. MID-LEVEL DRY LAYER IDEAL FOR DOWNBURSTS...AND 40-KT SPEED SHEAR WITH PASSING MID-LEVEL JET MAX IN AREA OF HIGH CAPE MAY ALLOW FOR A FEW ROTATING STORMS CAPABLE OF PRODUCING LARGE HAIL. THAT WAS A RUN-ON SENTENCE. STRONG CAP HAS MANAGED TO PREVENT CONVECTION SO FAR FOR DFW AND POINTS WEST...ALTHOUGH ELEVATED LAPSE RATES AND LIFTED MOISTURE ABOVE FRONTAL INVERSION WILL KEEP POTENTIAL FOR -RA OR -TSRA BEHIND FRONT THIS EVENING. 700-500MB LAPSE RATES AROUND 7C/KM BEHIND FRONT. SKIES CLEAR LATE TONIGHT...AND A COUPLE OF MILD SPRINGLIKE DAYS IN STORE WEDNESDAY AND THURSDAY. GUIDANCE APPROACHING 80F ON THURS... BUT SFC FLOW NOT SUFFICIENTLY SW TO PUSH DIURNAL RANGE MUCH BEYOND 25F. MID TO UPPER 70S SHOULD SUFFICE. NEXT SYSTEM ARRIVES FRIDAY...WITH RATHER IMPRESSIVE COLD FRONT. MODELS CONTINUE TO AGREE WITH STRONG DEEPENING OVER WESTERN US... PULLING LATE SEASON ARCTIC AIR INTO THE REGION. FRONT OUTRUNS MAIN UPPER TROUGH ONCE AGAIN...AND LATE NIGHT/EARLY MORNING FROPA NOT IDEAL FOR SVR WX. BEST DYNAMICS WELL NORTH IN MISSOURI VALLEY... AND BEST MOISTURE SETTING UP FOR HEAVY RAIN LA/AR/MS. MODELS BACKING OFF ON HIGH QPF FOR N TEXAS...BUT WITH 100-KT JET CORE PASSING OVER WITH OVERRUNNING SW FLOW...ELEVATED STORMS POSSIBLE FRIDAY. STILL POTENTIAL FOR SVR WX...WILL CONTINUE TO ASSESS AS EVENT APPROACHES. GUIDANCE NOW AGREEING WITH OUR LOWER 60S FOR SATURDAY...UPPER 60S FAR SE. LATE SEASON FROST POSSIBLE SUNDAY MORNING WITH 30S NORTHERN TIER...BUT SPRING MAKES A QUICK RETURN. 25 FCSTID = 25 DFW 48 72 50 76 / 20 0 0 0 ACT 50 74 51 78 / 30 0 0 0 PRX 48 71 49 76 / 30 0 0 0 DTO 47 71 49 76 / 20 0 0 0 TKI 47 71 49 76 / 20 0 0 0 DAL 48 72 50 76 / 20 0 0 0 TRL 48 72 50 76 / 40 0 0 0 CRS 49 73 50 77 / 30 0 0 0 TPL 50 74 51 78 / 30 0 0 0 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CST TUESDAY FOR ZONES TXC001...TXC027...TXC035...TXC085...TXC099...TXC113...TXC119... TXC121...TXC139...TXC145...TXC147...TXC161...TXC193...TXC213... TXC217...TXC223...TXC231...TXC251...TXC257...TXC277...TXC281... TXC289...TXC293...TXC309...TXC331...TXC349...TXC379...TXC395... TXC397...TXC439...TXC467.
Hazardous weather outlook, Mar 25, 4:00 PM CST, 1 hour 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ALONG AND EAST OF A SHERMAN...TO GOLDTHWAITE LINE...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF SHERMAN...TO ARLINGTON...TO KILLEEN LINE. LARGE HAIL AND DAMAGING WINDS...AS WELL AS BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS...SOME SEVERE...THURSDAY NIGHT AND FRIDAY. A STRONG SURFACE LOW WILL DEVELOP ACROSS THE CENTRAL PLAINS THURSDAY AND MOVE EAST INTO THE UPPER MIDWEST FRIDAY...RESULTING IN A VERY TIGHT PRESSURE GRADIENT ACROSS NORTH TEXAS THURSDAY THROUGH FRIDAY. STRONG SOUTH TO SOUTHWEST WINDS 25 TO 35 MILES AN HOUR WITH HIGHER GUSTS WILL OCCUR OVER NORTH TEXAS THURSDAY. WINDS WILL SHIFT TO THE NORTH EARLY FRIDAY WITH A FRONTAL PASSAGE...AND REMAIN 20 TO 30 MPH AND GUSTY THROUGH THE DAY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING EAST OF A SHERMAN...TO ARLINGTON...TO KILLEEN LINE.
In the hours before
Local storm report, Mar 25, 5:13 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM BELLMEAD TX 1.75 INCH HAIL
03/25/03 MCLENNAN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Mar 25, 5:15 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0506 PM 5 W WACO TX .88 INCH HAIL
03/25/03 MCLENNAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Mar 25, 5:17 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM KILLEEN TX 1.75 INCH HAIL
03/25/03 BELL REPORTED BY MEDIA.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:59 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 46 min |
| Mar 25, 4:33 PM CST | Severe Thunderstorm Warning | FWD | Bell, McLennan | 57 min |
| Mar 25, 5:37 PM CST | Severe Thunderstorm Warning | FWD | Bell | 53 min |
| Mar 25, 5:56 PM CST | Severe Thunderstorm Warning | FWD | Falls | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.